Alert archive / Arizona / High Wind Watches in 2010
High Wind Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this high wind watch at Mar 29, 2010, 3:07 PM MST. It took effect at Mar 31, 2010, 11:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2010, 3:07 PM MST (22:07 UTC)
- In effect from
- Mar 31, 2010, 11:00 AM MST
- Expired
- Mar 31, 2010, 2:11 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this high wind watch went out at Mar 29, 2:30 PM MST, 37 minutes earlier.
Area forecast discussion, Mar 29, 2:30 PM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST MON MAR 29 2010 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL BRING DRY CONDITIONS WITH MUCH WARMER TEMPERATURES THROUGH TUESDAY. A RETURN TO WINDY CONDITIONS IS ON TAP WEDNESDAY AS A STRONG PACIFIC LOW PRESSURE SYSTEM APPROACHES THE AREA. THIS SYSTEM WILL ALSO BRING A CHANCE OF VALLEY RAIN...THUNDERSTORMS AND MOUNTAIN SNOW MAINLY THURSDAY AND FRIDAY...ALONG WITH CONSIDERABLY COOLER TEMPERATURES. HIGH PRESSURE WILL THEN BRING DRIER AND WARMER WEATHER NEXT WEEKEND. && .DISCUSSION...STRONG UPPER RIDGE IS CURRENTLY OVER THE SOUTHWEST US...WHICH IS PROVIDING FOR A WARM AFTERNOON...AS TEMPERATURES ARE RUNNING SEVERAL DEGREES ABOVE NORMAL. HIGH CLOUDINESS IS SPREADING OVER THE RIDGE AND SOME OF THIS WILL SPREAD OVER SOUTHEAST ARIZONA TONIGHT GIVING THE AREA PARTLY CLOUDY SKIES. STRONG UPPER LOW PRESENTLY OFF THE NORTHERN BRITISH COLUMBIA COAST WILL PUSH EAST ALLOWING ANOTHER LOW TO SWING SOUTHEAST TO NEAR WASHINGTON WEDNESDAY AFTERNOON. A STRONG AND UNSEASONABLY DEEP TROUGH WILL DEVELOP ALONG THE WEST COAST AS THE LOW MOVES SOUTHEAST. THIS TROUGH WILL MOVE THROUGH ARIZONA THURSDAY AFTERNOON AND NIGHT. HOWEVER...A VERY TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE AREA WEDNESDAY AFTERNOON BETWEEN THE TROUGH AND DEPARTING RIDGE. 700 MB WINDS FROM 30-60 KTS ARE PROGGED OVER THE AREA BY THE GFS WEDNESDAY AFTERNOON AND EVENING. STRONG MIXING DURING THE AFTERNOON WILL LIKELY HELP SOME OF THIS STRONG WIND ENERGY TO REACH THE SURFACE...ALTHOUGH THE STRONGEST WINDS ARE LIKELY TO REMAIN ABOVE 4000 FEET. DUE TO THIS HAVE ISSUED A HIGH WIND WATCH FOR ALL AREAS ABOVE 4000 FEET AND WIND ADVISORY FOR AREAS BELOW 4000 FEET. SIGNIFICANT BLOWING DUST IS ALSO LIKELY WITH THE STRONG WINDS. ADDITIONALLY...A VERY DRY AIRMASS WILL BE IN PLACE INITIALLY AND WILL COMBINE WITH THE WINDS FOR SIGNIFICANT FIRE WEATHER CONCERNS AND A FIRE WEATHER WATCH HAS BEEN ISSUED WEDNESDAY AFTERNOON MORE INFORMATION IS DISCUSSED IN THE FIRE WEATHER SECTION. GFS...EUROPEAN AND NAM ALL IN PRETTY GOOD AGREEMENT WITH SYSTEMS TRACK AND TIMING. MOISTURE SEEMS TO BE THE HEAVIEST WITH NAM AND GFS WHICH BOTH ARE VERY CONVECTIVE THURSDAY AFTERNOON. THERE WILL LIKELY BE A THREAT FOR STRONG THUNDERSTORMS THURSDAY AFTERNOON WITH STRONG WINDS AND SMALL HAIL THE MAIN THREATS. SNOW LEVELS WILL START OFF QUITE HIGH WEDNESDAY NIGHT ABOVE 7000 FEET AND FALL RAPIDLY THURSDAY TO 5000 FEET BY AFTERNOON...LEVELS COULD FALL TO 3500 FEET BY FRIDAY MORNING. WILL HOLD OFF ON WINTER WEATHER PRODUCTS AS THE BEST MOISTURE WITH THE SYSTEM WILL BE MOVING THROUGH DURING THE PEAK HEATING HOURS THURSDAY...NOT A GOOD COMBINATION FOR ACCUMULATING SNOW AND THERE IS SOME UNCERTAINTY AS TO HOW MUCH MOISTURE WILL BE AVAILABLE AS THE SNOW LEVELS CRASH. && .AVIATION...INCREASING HIGH LEVEL CIRRUS CLOUDS THE REST OF TODAY. THESE CLOUDS WILL GENERALLY BE AT OR ABOVE 20K FT AGL. LIGHT SURFACE WINDS WILL BECOME NWLY/NLY AT 10-15 KTS. TERRAIN DRIVEN WINDS LESS THAN 10 KTS ARE EXPECTED AFTER 03Z TUESDAY...PERSISTING THROUGH 14Z TUESDAY MORNING. INCREASING SURFACE WINDS ARE THEN FORECASTED TUESDAY AFTERNOON...WITH VERY WINDY CONDITIONS ON TAP FOR WEDNESDAY...WITH SUSTAINED SW WINDS AT 25 TO 30 KNOTS WITH GUSTS APPROACHING 50 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE ALOFT WILL RESULT IN DRY CONDITIONS WITH ABOVE NORMAL DAYTIME TEMPERATURES THROUGH LATE TUESDAY. LESS WIND IS EXPECTED TODAY...BUT INCREASING WINDS ARE FORECASTED TUESDAY AFTERNOON IN ADVANCE OF THE NEXT SYSTEM TO IMPACT THE DESERT SOUTHWEST. ISOLATED REG FLAG CONDITIONS WILL BE POSSIBLE OVER COCHISE COUNTY TUESDAY AFTERNOON. VERY WINDY CONDITIONS WILL THEN BE ON TAP WEDNESDAY AS A STRONG PACIFIC STORM SYSTEM MOVES INTO THE REGION. THIS SYSTEM WILL BRING A HIGH POTENTIAL FOR RED FLAG CONDITIONS...MAINLY FOR FIRE WEATHER ZONE 148. THEREFORE...WILL ISSUE A FIRE WEATHER WATCH FOR LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR FIRE WEATHER ZONE 148...WHICH INCLUDES THE COUNTIES OF COCHISE...SANTA CRUZ...EASTERN PIMA AND GRAHAM COUNTY SOUTH OF THE GILA RIVER. THIS SYSTEM WILL ALSO BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS LATE WEDNESDAY THROUGH FRIDAY...AS WELL AS CONSIDERABLY COOLER TEMPERATURES THURSDAY AND FRIDAY. && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM MST THURSDAY FOR ELEVATIONS BELOW 4000 ALL ZONES. HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR ELEVATIONS ABOVE 4000 FEET ALL ZONES. FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING BELOW 6000 FEET FOR FIRE WEATHER ZONE 148. WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 29, 8:03 AM MST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 803 AM MST MON MAR 29 2010 AZZ019-029>035-301515- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 803 AM MST MON MAR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG TROUGH OF LOW PRESSURE WILL PASS THROUGH ARIZONA WEDNESDAY AND THURSDAY...PRODUCING STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE AREA. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...WITH GUSTS AS HIGH AS 65 MPH WILL BE POSSIBLE. THESE GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST. IN ADDITION...THE COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES MAY RESULT IN RED FLAG CONDITIONS ACROSS THE AREA TUESDAY AND WEDNESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE SYSTEM THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:48 PM MST | Fire Weather Watch | TWC | 24 hr | |
| Mar 29, 3:07 PM MST | Wind Advisory | TWC | 53 hr |
Nearby
High Wind Watches in Arizona, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.